Side Effects Carboplatin and Doxorubicin

The Olaparib stopped working and now once again back to chemo starting Thursday. Last chemo was Cisplatin and Paclitaxel. The Cisplatin gave me permanent tinnitus and low white blood cells (shots for this). It was discontinued after round three. The Paclitaxel caused me to lose all my hair everywhere. Has anyone has experience with either the Carboplatin or the Doxorubicin. I want to be ready for what comes. And what is so sad is that I feel so good right now since stopping the Olaparb. I still have some fatigue but the stomach issues have gone. Back to the trenches.

Comments

  • I had carboplatin and paclitaxol - side affects included complete hair loss, some numbness in feet, minor nausea (controlled with drugs), fatigue and trouble sleeping, leg pains for about four days after each treatment. Heard that taking Claritin can help with the leg pains - found that out a short while ago and I finished chemo in 2016. Drink plenty of water before chemo and for a few days following - I found that helped

  • [email protected] Thank you for the info. 
  • @Teddybear, I have just finished 6 cycles liposomal doxirubicin (nicknamed “dox”) and carboplatin every 4weeks. Side effects...nausea (carboplatin probably), fatigue for 8 days after chemo (both probably), rash under breasts and arms and along side of chest that was like a raised hive that started to bleed and peel (dox), redness and cracking and bleeding to heels/palms (dox) - last two happened once and went away within a few days and a delay of next cycle. Overall, it was much easier that paclitaxel and I got to keep my hair:-) yay!

    Hope your chemo cycles go ok, be well!
  • Jen_k: I recurred just after Thanksgiving, following 30 months remission following surgery and first-line carbo/pax. I just finished 4 rounds of carboplatin/dox yesterday. I was REALLY concerned about the rash under breasts and along the side of my chest (which actually look like severe bruising and cover a large area) so thank you for mentioning this as a side effect. I assess my palms/heels but so far so good. Hope your treatment is effective and that you stay well!

  • [email protected] thank very much for the information. Which cycle did the rash and peeling begin? Also most important do you have a positive outcome?
  • @Teddybear Rash/peeling started in 3rd week after cycle three, so delayed cycle four by a week. Hmm about positive outcome....I guess that depends on how you define positive? On PET scan after cycle four the pelvic tumours were smaller by half, but not yet gone. That was pretty good news. I have a CT next week (done six cycles now) ...so I will see. The plan is to continue with carboplatin or some other type of chemo every six weeks until something changes. I am not sure what to expect next, I guess I hope all tumours are gone...but maybe not growing and not spreading are realistic goals? 

    @Soledad Thanks for the positive energy my way. For me the rash went away within a week, and the fourth cycle delay was just what was needed. And, I didn’t get the rash again, so hoping that you heal and it never comes back for you:-) j
  • [email protected] thank you again for the information. I would say yes to the positive outcome. Shrinking by half after four cycles is great. I have a tumour that is compromising my colon which means I could have a blockage. I am hoping this chemo combination will shrink it and soon.
    Hope your next scan shows it’s gone.
  • @jen_k
    Wow! Mine happened following 3rd cycle as well and also delayed my fourth (which was yesterday) by one week! I am so routing for you and Teddybear to be cleared of potential and actual blockages! My fingers are crossed for you to have some hopeful healing results shown during your scans <3
Sign In or Register to comment.

Hello there,

It looks like you might be new to OVdialogue. Please register or sign in to participate in discussions.